Pulmonary hypertension (PH) is a rare, but life-threatening, adverse event in patients treated with tyrosine kinase inhibitors (TKIs), such as dasatinib, but has not been fully evaluated in patients treated with imatinib or nilotinib. We used echocardiography to noninvasively assess the incidence of PH in 105 patients with chronic myeloid leukaemia (CML) treated with imatinib (n = 37), nilotinib (n = 30) or dasatinib (n = 38). The mean triscupid regurgitation peak gradient (TRPG), which reflects pulmonary arterial pressure, was 22·7 mmHg in the imatinib group, 23·1 mmHg in the nilotinib group and 23·4 mmHg for dasatinib group. These values were not significantly different, but higher than those (19·0 mmHg) in newly diagnosed CML patients. A TRPG > 31 mmHg, marking possible PH onset, was detected in 9 of 105 patients: one (2·7%) treated with imatinib, three (10·0%) with nilotinib and five (13·2%) with dasatinib. Only three patients complained of dyspnoea, whereas the other six were asymptomatic. In addition, there was a tendency toward correlation of TRPG value and age or TKI treatment duration. These results suggested that treatment with not only dasatinib, but also imatinib and nilotinib, can be associated with subclinical PH. Noninvasive echocardiography is useful for screening, especially in older patients with long-term TKI treatment.
All Science Journal Classification (ASJC) codes